Results 1 to 2 of 2
Metoprolol long term effects
  1. #1
    Jen032302 is offline New Member
    Join Date
    Dec 2008
    Posts
    1

    Default Metoprolol long term effects

    Hi, My husband was taking metoprolol over a year ago for his heart as well as plavix. Since he has started his heart meds his drive has basically diminished. He says its the meds and the only thing he's on now is Plavix. My doctor explained to me that the Plavix should not have an affect on his drive. When I explained this to my husband he said that someone he spoke to told him its the Metoprolol and that it's probably because it's still in his system. He was taking Metorpolol for about 2-3 years before he stopped. Can Metoprolol stay in the system that long and affect the drive that severely? Someone mentioned ED but my husband won't call the doctor or go see him about it.. Does anybody have any experience with the Metoprolol they can relate? any advice or experience would be appreciated.
    Thanks

  2. #2
    lambyoung is offline New Member
    Join Date
    Aug 2009
    Posts
    1

    Default

    I was on metoprolol for about 22 months prior to stopping it about 2 years ago. I have had my own sexual issues, also. I was also on ativan and citalopram (an SSRI) for about the same length of time. So, it's very hard to know how much the other medications may be responsible for my sexual issues. But, I do think that it's a good possibility that the metoprolol could be at least partly or wholly responsible for my issues. I know that I am still experiencing other effects from the metoprolol such as not being able to feel my heart beat when I place my hand over the left side of my chest. Usually, a person can feel their own heart beat if they were to place their hand over their chest. But, I have not been able to feel my heart beat since I have been on metoprolol. So, that tells me that it's still causing some long-lasting effects. I don't how long it will take for the effects to wear off if it's been 2 years since I've taken the medication and it's still having an effect. I know that the combination of metroprolol and citalopram can cause an increase of metoprolol in the blood, at higher doses. But, I was on very low doses of both metoprolol (@ 6.25 mg a day) and citalopram (@ 10 mg. a day). So, I don't know why it is taking so long for the metoprolol's effects to wear off. It's very hard to find information on this over the internet. I may consider consulting my doctor if things don't start to improve in the next few months. Nicole

Similar Threads

  1. Long term effects of Tramadol
    By Tramadead in forum Prescription Drug Addiction
    Replies: 9
    Last Post: 03-15-2016, 05:29 PM
  2. Metoprolol Side Effect Long term?? Urgent, Help
    By elnino43 in forum Drug Information
    Replies: 2
    Last Post: 01-09-2006, 11:44 PM

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22